# SDR 2003FA0000959

- Difficulty date: September 23, 2003
- Submitted: September 23, 2003
- Operation: General aviation
- Aircraft: N439CT
- Make and model: Piper PA-34-200
- Aircraft serial: 347250177
- Aircraft time: 5,265 hours
- Engine: Lyc IO360C1E6
- Engine time: 4,920 hours
- Propeller: Hartzl HCC2YK2
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Separated
- Location: Lt Engine
- Stage of operation: DE
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

THE AIRCRAFT WAS PREPARING FOR LANDING AT ARB, PILOT REDUCED POWER.   WITHOUT WARNING, LEFT ENGINE FWD OUTBOARD CYLINDER SEPARATED FROM ENGINE, WAS HELD ON BY FUEL LINES AND IGNITION HARNESS. OUTBOARD UPPER ENGINE COWLING, PISTON AND ROD DEPARTED AIRCRAFT.   LT WING LEADING EDGE AND FUEL TANK WERE PUNCTURED, CAUSING LOSS OF FUEL.   LT HORIZONTAL STABILIZER LEADING EDGE WAS DAMAGED, POSSIBLY FROM DEPARTING COWLING.   PILOT SECURED ENGINE, MADE EMERGENCY LANDING.   NO INJURIES.
